Texas, 2010Flash Flood in Texas, April 12, 2010
April 12, 2010 · NWS CRP · 1 event in 1 county or zone
Low to mid level easterly flow developed over South Texas April 11-12 and began drawing deep moisture into the region. A subtropical jet stream extended across the Pacific and over Mexico leaving South Texas in diffluent wind flow aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low to mid level easterly flow developed over South Texas April 11-12 and began drawing deep moisture into the region. A subtropical jet stream extended across the Pacific and over Mexico leaving South Texas in diffluent wind flow aloft. A complex of thunderstorms developed across southern Jim Wells and western Kleberg counties, along an outflow boundary from earlier convection across the Brush Country and Rio Grande Plains. Between 2-5 inches of rain fell quickly during the morning hours of April 12th, producing flash flooding in near Premont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 12, 9:07 AM CST, 23 minutes earlier.
Area forecast discussion, Apr 12, 9:07 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1007 AM CDT MON APR 12 2010
.DISCUSSION...WIDESPREAD CONVECTION CONTINUES FROM KINGSVILLE TO
EAST OF LAREDO IN AREA OF DEEP MOISTURE AND GOOD STORM RELATIVE
INFLOW. MAIN THREAT THROUGH NOON WILL BE HEAVY RAINFALL ACROSS
THIS REGION. THE LOW LEVEL MOISTURE CONVERGENCE WITH TIME WILL
SHIFT SOUTHWARD INTO THE BRO CWA THIS AFTERNOON AS DRIER AIR
FILTERS INTO THE NORTHEAST CWA. UPDATES WERE SENT OUT PREVIOUSLY.
&&
.PREV DISCUSSION... /ISSUED 844 AM CDT MON APR 12 2010/
DISCUSSION...SENT QUICK UPDATE TO INCREASE POPS SOUTHERN AND
WESTERN CWA AND LOWER TEMPS BASED ON CURRENT RADAR TRENDS. UPDATES
OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 67 77 67 78 / 50 20 30 20 40
VICTORIA 76 60 78 63 78 / 10 10 20 10 20
LAREDO 78 68 80 67 79 / 80 30 50 40 50
ALICE 76 66 79 66 79 / 80 20 40 20 40
ROCKPORT 72 67 77 67 77 / 10 10 30 20 30
COTULLA 76 62 78 65 78 / 60 30 50 40 50
KINGSVILLE 75 67 81 67 79 / 70 20 30 20 40
NAVY CORPUS 73 69 76 68 77 / 40 20 30 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM
Hazardous weather outlook, Apr 12, 8:37 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
937 AM CDT MON APR 12 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-131000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
937 AM CDT MON APR 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THIS
MORNING THOUGH MID AFTERNOON ALONG AND SOUTH OF A COTULLA TO
ALICE TO KINGSVILLE LINE. SOME OF THE STORMS COULD BECOME STRONG
AND PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. IN ADDITION...
THE THUNDERSTORMS SOUTH OF A FREER TO KINGVILLE LINE WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL AND MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS SOUTH
TEXAS THROUGH THURSDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...THERE WILL BE THE POSSIBILITY OF A FEW
STRONG STORMS THROUGH THURSDAY. SOME OF THESE STORMS MAY CONTAIN
GUSTY WINDS UP TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND VERY
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
In the hours before
Special weather statement, Apr 12, 4:28 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT MON APR 12 2010
TXZ239-121130-
WEBB-
528 AM CDT MON APR 12 2010
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANCHOS PENITAS WEST...OR 16 MILES NORTHWEST
OF LAREDO...MOVING EAST AT 10 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
TE
Special weather statement, Apr 12, 5:24 AM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
624 AM CDT MON APR 12 2010
TXZ230-231-240-241-121215-
DUVAL-JIM WELLS-LIVE OAK-MCMULLEN-
624 AM CDT MON APR 12 2010
...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...JIM WELLS...LIVE OAK
AND MCMULLEN COUNTIES...
AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOMA ALTA...OR 17 MILES NORTH OF
FREER...MOVING EAST AT 15 MPH. THIS STORM IS EXPECTED TO MOVE INTO
THE WESTERN PORTIONS OF LIVE OAK AND JIM WELLS COUNTIES AROUND 7 AM
CDT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE ALSO POSSIBLE.
TE
Local storm report, Apr 12, 9:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM FLOOD PREMONT 27.36N 98.12W
04/12/2010 JIM WELLS TX PUBLIC
REPORT OF STREET FLOODING IN THE TOWN OF PREMONT.
&&
DVOGELSAFlash Flood, Jim Wells
- When
- April 12, 9:30 AM CST to 11:45 AM CST
- Where
- Jim Wells County, 3.08 mi WNW of Premont to 3.47 mi ESE of Seeligson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.384, -98.178
Water was reported flowing into the City Hall in Premont. Portions of FM 716 and CR 428, just west of Premont, were impassable due to high water. Several city streets in Premont were also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Iowa, April 12, 2010$83,000 · 1.75 in hail · 12 events
- Hail in Minnesota, April 12, 20101.75 in hail · 15 events
- Hail in Iowa, April 12, 20101.75 in hail · 12 events
- Frost and Freeze in New York, April 12, 20108 events
- Hail in South Dakota, April 12, 20101.75 in hail · 7 events
- Hail in Minnesota, April 12, 20101 in hail · 3 events
- Hail in North Dakota, April 12, 20101.5 in hail · 3 events
- Frost and Freeze in Connecticut, April 12, 20102 events
- High Wind in Utah, April 12, 201055 kt wind · 2 events
- Winter Storm in California, April 12, 20102 events
- Wildfire in Missouri, April 12 to 13, 20102 events
- Blizzard in Alaska, April 12, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224780.